Summary of Completed Outreach Activities during 2016

Jan 29, 7:00 - 9:00pm Film Screening: BLAST!
Lecture Captain:
Lecture Volunteer: Andrea Derdzinski
Roof Captain: Yong Zheng
Roof Volunteers: Daniel Defilippis, Rasmi Elaswar, Harrison Cook (shadow), Hunter Lyon (shadow), Cierra Coughlin (shadow)
3D Wall: Gladys Velez-Caicedo
2.5 hours, 250 attendees

February 15th/16th, 7:00 - 9:00pm Sidewalk Astronomy
Coordinator: Dan D'Orazio
Volunteers (3-4): Sarah Pearson, Daniel Defilippis, Mihir Kulkarni
2 hours, x attendees

Feb 19, 7:00 - 9:00pm Jillian Bellovary - Ripples in Spacetime: When Black Holes Merge
Lecture Captain: Stephanie Douglas
Lecture Volunteer: Maria Charisi, Danielle Rowland (shadow)
Roof Captain: Adrian Price-Whelan
Roof Volunteers: Lauren Corlies (Shadowing: Amanda Quirk, Cierra Coughlin)
3D Wall: Richard Nederlander (Shadowing: Tze Goh)
2.5 hours, 325 attendees

February 22nd, 5:00 - 7:00pm NYS Assemblyman O'Donnell & Reading Challenge student winners
Coordinator: Summer Ash
Volunteers (2-3): Lauren Corlies, Briley Lewis
2 hours, 6 kids, 15 adults

March 4, 7:00 - 9:00pm Yong Zheng - The Invisible Gas that Fills up the Space
Lecture Captain: Zephyr Penorye
Lecture Volunteer: Stephanie Douglas (Shadowing: Harrison Cook)
Roof Captain:Steven Mohammed
Roof Volunteers: Emily Sandford, Aleksey Generozov (Shadowing: Patricia Cho, Hunter Lyon)
3D Wall: Briley Lewis (Shadowing: Danielle Rowland)
2.5 hours, x attendees

April 1, 8:00 - 10:00pm Lauren Corlies - New Horizons: The Pluto Encounter
Lecture Captain: David Hendel
Lecture Volunteer: Maria Charisi
3D Wall: Tze Goh
2 hours, 165 attendees

April 15th, 9:00 - 11:00pm Stargazing at BAM
Coordinator: Summer Ash
Volunteers (3-4): Harrison Cook, Stephanie Douglas, Aleksey Generozov

April 16th, 9:00 - 11:00pm Stargazing at BAM
Coordinator: Summer Ash
Volunteers (3-4): Adrian Price-Whelan, Tze Goh

April 17th, 9:00 - 11:00pm Stargazing at BAM
Coordinator: Summer Ash
Volunteers (3-4): Steven Mohammed, Zephyr Penoyre, Maria Charisi

April 29, 8:00 - 10:00pm Sarah Pearson - The Explosive Origins of Our Elements
Lecture Captain: Andrew Emerick
Lecture Volunteer: Lauren Corlies
Roof Captain: Alex Teachey
Roof Volunteers: Harrison Cook
3D Wall: Briley Lewis
2.5 hours, 138 attendees

May 13, 8:00 - 10:00pm Daniel D'Orazio - The History & Future of Black Holes
Lecture Captain: Maria Charisi
Lecture Volunteer: Andrew Emerick
Roof Captain: Steven Mohammed
Roof Volunteers: Stephanie Douglas, Harrison Cook
3D Wall: Richard Nederlander
2.5 hours, x attendees

May 20, 8:00 - 10:00pm Jose Zorrilla - La Escalera de Distancias Cósmicas (Spanish language lecture)
Lecture Captain: Alejandro Nunez
Lecture Volunteer: Aleksey Generzov
Roof Captain: Stephanie Douglas (+Taylor Douglas as translator)
Roof Volunteers: Daniel Nieto, Maria Charisi, Harrison Cook, Evan Morris
3D Wall: Richard Nederlander
2 hours, 45 attendees

June 4th, 6:00 - 11:00pm World Science Festival: Stargazing at Brooklyn Bridge Park
Coordinator: Summer Ash
Volunteers (4-5): Maria Charisi, Yong Zheng, Daniel Defelippis, Rasmi Elasmar, Evan Morris
5 hours

June 8th, 10:30am - 11:30pm Mott School Visit
Coordinator: Summer Ash
Volunteers (2-3): Alex Teachey, Zephyr Penoyre
1 hour

June 12th, 11:30am - 3:30pm Columbia Alumni Association​ STEM Day
Coordinator: Summer Ash
Volunteers (2-3): Richard Nederlander, Hunter Lyon, Cierra Coughlin
3.5 hours

June 17, 8:00pm - 10:00pm Film Night: BLAST!
Movie Captain: Steph Douglas - (guest speaker) Michele Limon
Movie Volunteer: Harrison Cook
Telescope Captain: Mihir Kulkarni
Telescope Volunteer: Aleksey Generozov
2.5 hours, 60 attendees

June 30, 1:30m - 3:00pm - School Visit (Korean high school students)
Coordinator: Summer Ash
Volunteers: Alex Teachey, Rasmi Elaswar
2 hours, 22 students

July 12, 10:00am - 12:00pm - Observatory Tour & Talk/Activity Intrepid GOALS for Girls Camp (25 girls, Ages 12-14)
Coordinator: Summer Ash, Kathryn Johnston
Volunteers: Kirsten Blancato, Lauren Corlies, Briley Lewis
1.5 hours, 25 students

July 13, 10:00am - 12:00pm - Observatory Tour & Talk/Activity Intrepid GOALS for Girls Camp (25 girls, Ages 12-14)
Coordinator: Summer Ash, Kathryn Johnston
Volunteers: Kirsten Blancato, Aleksey Generozov, Steven Mohammed
1.5 hours, 25 students

July 15, 7:00pm - 10:00pm Film Night: Hitchhiker's Guide to the Galaxy
Movie Captain: Stephanie Douglas
Movie Volunteer: Cam Buzzard
Telescope Captain: Daniel DeFelippis?
Telescope Volunteer: Harrison Cook
3 hours, x attendees

August 12, 7:00pm - 10:00pm Film Night: E.T.
Movie Captain: Jana Grcevich
Movie Volunteer: Aleksey Generozov
3 hours, x attendees

Sept 20, 8:00 - 11:00pm Film Screening - Starmen
Lecture Captain: Summer Ash
2.5 hours, 87 attendees

Oct 4, 9:30am - 11:30pm - Visiting South African high school students
Coordinator: Summer Ash
Speaker: David Helfand
2 hours, 100 attendees

Oct 7, 8:00 - 10:00pm Maria Charisi - Black Hole Duet: Hearing the universe for the first time
Lecture Captain: Zephyr Penoyre
Lecture Volunteer: Jordan Borgan (shadow)
Roof Captain: Alex Teachey
Roof Volunteers: Richard Nederlander, Aleksey Generozov, Rose Gibson (shadow)
3D Wall: Erin Flowers
2.5 hours, 300+ attendees

Oct 21, 8:00 - 10:00pm David Helfand - Surviving the Misinformation Age
Lecture Captain: Stephanie Douglas
Lecture Volunteer: Lydia Zhang
Roof Captain: Aleksey Generozov
Roof Volunteers: Harrison Cook, Jorge Cortés, Amanda Quirk
3D Wall: Richard Nederlander
2.5 hours, 87 attendees

October 27th, 5:00 - 6:30pm World Science Festival Academy
Coordinator: Summer Ash
12 students, 5 adults

Nov 4, 7:00 - 9:00pm Daniel Wolf Savin - The Cosmic Origins of the Chemicals of Life
Lecture Captain: Zephyr Penoyre
Lecture Volunteer: Moiya Mctier
Roof Captain: Steven Mohammed
Roof Volunteers: Danielle Rowland, Aleksey Generozov, Jorge Cortés, Emily Sandford
3D Wall: Erin Flowers
2.5 hours, x attendees

November 12th, 12:00pm - 3:00pm Girls Science Day (at Columbia)
Volunteers: Steven Mohammed, Nicole Melso, Yong Zheng, Maria Charisi, Rose Gibson
3 hours

Nov 18, 7:00 - 9:00pm Zephyr Penoyre - How to Stage the Moon Landings
Lecture Captain: Stephanie Douglas
Lecture Volunteer: Danielle Rowland
Roof Captain: Steven Mohammed
Roof Volunteers: Jorge Cortés, Erin Flowers, Richard Nederlander, Mihir Kulkarni
3D Wall: Briley Lewis, Sabrina Chen (shadow)
2.5 hours, 208 attendees

Dec 2, 7:00 - 9:00pm Allyson Sheffield - Life in the Universe
Lecture Captain: David Hendel
Lecture Volunteer: Briley Lewis (shadow), Amanda Quirk (shadow)
Roof Captain:
Roof Volunteers: Aleksey Generozov, Jorge Cortés, Daniel Defelippis, Mihir Kulkarni
3D Wall: Erin Flowers
x hours, x attendees

Dec 16, 7:00 - 9:00pm Kimberly Arcand - How to Hold a Dead Star in Your Hand
Lecture Captain: Steph Douglas
Lecture Volunteer: Moiya Mctier, Briley Lewis, Richard Nederlander (shadow)
Roof Captain: Alex Teachey
Roof Volunteers: Erin Flowers
x hours, x attendees 3D Wall: